Thunderstorm Wind, Mitchell
- When
- August 2, 3:30 PM CST
- Where
- Mitchell County, 17 mi S of Beloit
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.217, -98.117
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 2, 1:18 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT WED AUG 2 2006 .SHORT TERM...MAIN PROBLEM IN THE NEAR TERM IS CHANCE OF THUNDERSTORMS TONIGHT. AFTERNOON SURFACE ANALYSIS PLACED A COLD FRONT JUST SOUTHEAST OF THE FORECAST AREA. 00Z NAM/GFS SUGGEST THE H85 FRONT WILL LINGER A BIT BEHIND THE SURFACE BOUNDARY...ALONG WITH THE H7 DEFORMATION AXIS. HAVE KEPT A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE H7 DEFORMATION AXIS WHICH GRADUALLY SHIFTS SOUTHEAST LATER TONIGHT. SEVERE CHANCES APPEAR TO BE MORE FAVORABLE JUST TO THE SOUTH AND EAST OF THE FORECAST AREA CLOSER TO THE SURFACE BOUNDARY...HOWEVER LATEST LAPS ANALYSIS SHOWS SBCAPES OF 1500-2000 J/KG IN THE FAR SOUTH WITH STEEP LOW LEVEL LAPSE RATES CLIPPING OUR FAR SOUTHERN KANSAS COUNTIES. AGAIN THINK THE PRIMARY THREAT WOULD BE DAMAGING WINDS...WITH A LESSER CHANCE FOR SEVERE HAIL. ONCE THE RAIN ENDS TONIGHT...HAVE GONE DRY THROUGH 12Z SATURDAY. THE PRIMARY RAIN CHANCES APPEAR TO RESIDE WEST OF THE FORECAST AREA OVER THE HIGH PLAINS CLOSER TO THE LEE TROUGH THAT DEVELOPS BY FRIDAY AFTERNOON. TEMPERATURES WILL BE SEASONABLE THE NEXT COUPLE OF DAYS WITH HIGHS IN THE MID 80S TO AROUND 90. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCE OF PRECIPITATION SATURDAY NIGHT THROUGH SUNDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD. A WEAK UPPER LEVEL RIDGE SETTLES INTO THE CENTRAL PLAINS AND REMAINS FOR MUCH OF THE PERIOD. A FEW SHORT WAVES SLIDE OVER THE FRONT. A SURFACE LOW DEVELOPS TO THE WEST AND MOVES THROUGH THE FORECAST AREA MONDAY AND TUESDAY. EXPECT THAT THERE MAY BE SOME THUNDERSTORMS AS THE SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. AT THE SAME TIME A SHORT WAVE WILL MOVE MOSTLY TO THE NORTH OF THE FORECAST AREA. WITH THE ENERGY NORTH...EXPECT THAT PRECIPITATION WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. WITH THE UPPER RIDGE OVER THE AREA...SOUTH WINDS DUE TO THE SURFACE LOW TO THE WEST AND 850MB TEMPERATURES OF 22 TO 26 DEGREES CELSIUS...EXPECT THAT THE TEMPERATURES WILL BE A LITTLE WARMER OVER THE WEEKEND. ONCE THE SURFACE LOW SLIPS TO THE SOUTH OF THE FORECAST AREA...THE WINDS WILL BE LIGHTER AND MORE FROM THE EAST SO TEMPERATURES SHOULD BE A COUPLE OF DEGREES COOLER EVEN IF THE TEMPERATURES AT 850MB REMAIN NEARLY THE SAME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CK/JCB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT WED AUG 2 2006 KSZ005-NEZ063-064-075>077-082>085-031200- PHILLIPS-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON. THE PRIMARY HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN TO PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ086-087-031200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NUCKOLLS-THAYER- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MOST LIKELY LOCATION FOR SEVERE WEATHER SOUTHEAST OF A LINE FROM MANKATO TO STOCKTON. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>062-072>074-031200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-GOSPER-PHELPS-KEARNEY- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 341 PM CDT WED AUG 2 2006 KSZ018-022115- OSBORNE- 341 PM CDT WED AUG 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LURAY...OR 32 MILES EAST OF HAYS...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN OSBORNE COUNTY BY 350 PM CDT RURAL SOUTHEASTERN OSBORNE COUNTY BY 400 PM CDT RURAL EASTERN OSBORNE COUNTY BY 410 PM CDT DESTRUCTIVE WINDS IN EXCESS OF 80 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHEASTERN OSBORNE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 352 PM CDT WED AUG 2 2006 KSZ019-022130- MITCHELL- 352 PM CDT WED AUG 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WOODSTON TO 6 MILES NORTH OF LUCAS TO HUNTER TO ADA...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... TIPTON BY 410 PM CDT ASHERVILLE BY 415 PM CDT BELOIT BY 425 PM CDT CAWKER CITY BY 430 PM CDT PENNY TO NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN MITCHELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 427 PM CDT WED AUG 2 2006 KSZ007-022230- JEWELL- 427 PM CDT WED AUG 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR JEWELL COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TIPTON TO 6 MILES NORTH OF VICTOR TO ADA...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... IONIA BY 455 PM CDT JEWELL BY 505 PM CDT RANDALL BY 510 PM CDT MANKATO BY 515 PM CDT MONTROSE BY 520 PM CDT DESTRUCTIVE WINDS IN EXCESS OF 80 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHEASTERN JEWELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA AND MAINTAIN OR INCREASE THEIR INTENSITY. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
The Grand Island radar (KUEX), 126 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528984.